MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA ANATOMIC SHOULDER PROSTHESIS; ANATOMICAL SHOULDER SYSTEM 04.01.0089 DOUBLE ECCENTER

MEDACTA INTERNATIONAL SA ANATOMIC SHOULDER PROSTHESIS; ANATOMICAL SHOULDER SYSTEM 04.01.0089 DOUBLE ECCENTER
Model Number 04.01.0089
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Separation Problem (4043)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
About two weeks after the previous revision surgery, the humeral head was found detached from the double eccentric.The surgeon revised the humeral head and the double eccentric and trimmed the surrounding bone by using a rongeur.The surgery was completed successfully.Patient history: primary surgery performed on (b)(6) 2025.First revision surgery performed on (b)(6) 2025 due to joint luxation; liner and glenosphere revised.Second revision surgery performed on (b)(6) 2025 due to joint luxation; liner and glenosphere revised.Third revision surgery performed on (b)(6) 2025 due to joint luxation; liner, glenosphere, and metaphysis revised.Fourth revision surgery performed on (b)(6) 2025 due joint luxation; patient converted to hemiarthroplasty - glenosphere and baseplate removed, liner and metaphysis replaced with anatomical components.This is the fifth revision surgery performed.
 
Additional Manufacturer Narrative
Batch review performed on 10 july 2025.Lot: 2344616: (b)(4) items manufactured and released on 23/02/2024.Expiration date: 11/02/2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation: revision two weeks after the previous revision surgery because detachment of the humeral head from the double eccentric was found.This could be due to the fact that the bone on the humeral tuberosity prevented the head from reaching its final position.The surgeon revised the humeral head and double eccentric and trimmed the surrounding bone using a rongeur.R&d investigation: the humeal head was reported to have disengaged from the double eccenter 10 days after a conversion from a reverse to a hemi implant.The dissociation between the two components may be associated with a potential conflict between the head and the surrounding bone (which was then removed in the revision case) during the head impaction.It is not possible to exclude the presence of soft tissues within the morse-taper that may have contributed to an incorrect engagement of the taper.No action is suggested.Other devices involved: anatomical shoulder system 04.01.0097 metal humeral head ø54 (k170910) lot: 2114060: (b)(4) items manufactured and released on 02/05/2022.Expiration date: 13/04/2027.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.The event may be attributed to patient-specific anatomical or physiological conditions (e.G., interference from adjacent bone structures or potential soft tissue interposition within the taper) that interfered with the proper seating of the components during implantation.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Additional Manufacturer Narrative
R&d investigation: the humeral head was reported to have disengaged from the double eccenter 10 days after a conversion from a reverse to a hemi implant.The humeral head ø54 lot.2114060 doesn't show any major sign of wear or usage.The morse taper interface only displays a light shade where it engages the double eccenter morse taper connector.The double eccenter (ref.(b)(4)) lot 2344616 does not display any major signs of wear or any signs of miscoupling.The double eccenter screw does not display any sign of wear, the thread is intact in all its length and no contact markings are present in its cylindrical portion.The dissociation between the two components may be associated with a potential conflict between the head and the surrounding bone (which was then removed in the revision case) during the head impaction.It is not possible to exclude the presence of soft tissues within the morse-taper that may have contributed to an incorrect engagement of the taper.No definitive root cause can be established.The conclusion remained unchanged.

Brand Name
ANATOMIC SHOULDER PROSTHESIS
Common Device Name
ANATOMICAL SHOULDER SYSTEM 04.01.0089 DOUBLE ECCENTER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22585412
Report Number3005180920-2025-00663
Device Sequence Number19958689
Product Code KWS
UDI-Device Identifier07630040713122
UDI-Public07630040713122
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170910
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0089
Device Lot Number2344616
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight66 KG
Patient EthnicityNon Hispanic
Patient RaceAsian